MAUDE Adverse Event Report: Stryker Orthopaedics-Mahwah ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented

Stryker Orthopaedics-Mahwah ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented
Catalog Number 6021-4535
Medical Device Problem Codes Material Erosion (1214); Fracture (1260); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Periprosthetic fracture (4902)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been similar event(s) for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: the hip gives way, resulting in a fall during an everyday activity; an x-ray subsequently reveals a conical fracture of the femoral shaft.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation, crack/fracture and metallosis involving an accolade stem was reported.Disassociation and metallosis were confirmed via medical review.Crack/fracture was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary left total hip arthroplasty since i was able to review an x-ray with the implant in place.I can only confirm revision by the fact that it was mentioned on the product inquiry summary and there was a translation of a revision procedure supplied without any date or identification.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of head neck disassociation with metallosis are multifactorial including surgical technique, especially in the way the femoral head and trunnion are prepared prior to insertion, patient factors including activity level, lifestyle, and bmi, as well as implant factors".Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to conical fracture of the femoral shaft.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary left total hip arthroplasty since i was able to review an x-ray with the implant in place.I can only confirm revision by the fact that it was mentioned on the product inquiry summary and there was a translation of a revision procedure supplied without any date or identification.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of head neck disassociation with metallosis are multifactorial including surgical technique, especially in the way the femoral head and trunnion are prepared prior to insertion, patient factors including activity level, lifestyle, and bmi, as well as implant factors".No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented
Manufacturer (Section D)
Stryker Orthopaedics-Mahwah
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
Stryker Orthopaedics-Cork
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
+353()61498200
MDR Report Key25091282
Report Number0002249697-2026-00374
Device Sequence Number21329802
Product Code JDI
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K994366
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6021-4535
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer08/26/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight145 LB